Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 14, 2015, 12:53 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Mar 14, 2015, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 12:53 AM MDT (06:53 UTC)
- In effect from
- Mar 14, 2015, 12:00 PM MDT
- Expired
- Mar 15, 2015, 10:00 PM MDT
- In force
- 34 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WWUS75 KRIW 140653 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1253 AM MDT SAT MAR 14 2015 ...VERY STRONG WINDS IN THE CODY FOOTHILLS THIS WEEKEND... .INCREASING UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN THE CODY FOOTHILLS THIS AFTERNOON THROUGH SUNDAY EVENING. WYZ003-142200- /O.UPG.KRIW.HW.A.0008.150314T1800Z-150316T0300Z/ /O.NEW.KRIW.HW.W.0007.150314T1800Z-150316T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1253 AM MDT SAT MAR 14 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE STRONG AT TIMES THROUGH SUNDAY EVENING. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH POSSIBLE. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
4 follow-up statements
875 WWUS75 KRIW 141903 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 103 PM MDT SAT MAR 14 2015 ...VERY STRONG WINDS IN THE CODY FOOTHILLS THIS WEEKEND... .INCREASING UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN THE CODY FOOTHILLS THIS AFTERNOON THROUGH SUNDAY EVENING. WYZ003-151100- /O.CON.KRIW.HW.W.0007.000000T0000Z-150316T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 103 PM MDT SAT MAR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE STRONG AT TIMES THROUGH SUNDAY EVENING. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH POSSIBLE. * IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
271 WWUS75 KRIW 150705 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 105 AM MDT SUN MAR 15 2015 ...STRONG WINDS IN THE NORTHERN ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS TODAY... .STRONG UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN BOTH THE NORTHERN ABSAROKA MOUNTAINS AND CODY FOOTHILLS TODAY. WYZ002-152100- /O.EXB.KRIW.HW.W.0007.150315T0705Z-150315T2100Z/ ABSAROKA MOUNTAINS- 105 AM MDT SUN MAR 15 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * SUMMARY AND TIMING...WEST WINDS HAVE INCREASED THIS EVENING NEAR RIDGE TOP LEVEL...AND WILL CONTINUE ON THE STRONG SIDE THROUGH THE MORNING HOURS BEFORE DECREASING LATER THIS AFTERNOON. * WIND...WEST 40 TO 55 MPH WITH GUSTS 65 TO 75 MPH POSSIBLE. * IMPACTS...MOTORISTS TRAVELING ALONG THE CHIEF JOSEPH HIGHWAY SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-152100- /O.EXT.KRIW.HW.W.0007.000000T0000Z-150315T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 105 AM MDT SUN MAR 15 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * SUMMARY AND TIMING...WEST WINDS CONTINUING STRONG AT TIMES THROUGH THIS AFTERNOON. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH POSSIBLE. * IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
348 WWUS75 KRIW 152030 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN MAR 15 2015 ...STRONG WINDS IN THE NORTHERN ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS UNTIL 10 PM MDT... .STRONG UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN BOTH THE NORTHERN ABSAROKA MOUNTAINS AND CODY FOOTHILLS UNTIL 10 PM MDT. WYZ003-160400- /O.EXT.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 230 PM MDT SUN MAR 15 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST WINDS CONTINUING STRONG AT TIMES THROUGH 10 PM MDT. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH POSSIBLE. * IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS THROUGH 10 PM MDT. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-160400- /O.EXT.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/ ABSAROKA MOUNTAINS- 230 PM MDT SUN MAR 15 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH 10 PM MDT. * WIND...WEST 45 TO 55 MPH WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...MOTORISTS TRAVELING ALONG THE CHIEF JOSEPH HIGHWAY SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS THROUGH 10 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
193 WWUS75 KRIW 160334 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 934 PM MDT SUN MAR 15 2015 WYZ003-160445- /O.EXP.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 934 PM MDT SUN MAR 15 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS HAVE WEAKENED CONSIDERABLY THIS EVENING...AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ WYZ002-160445- /O.EXP.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/ ABSAROKA MOUNTAINS- 934 PM MDT SUN MAR 15 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDY WESTERLY WINDS WILL CONTINUE OVERNIGHT ACROSS THE ABSAROKA MOUNTAINS...BUT ARE EXPECTED TO BE REMAIN BELOW HIGH WIND CRITERIA. THUS...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 13, 11:32 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 13, 11:32 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1132 PM MDT FRI MAR 13 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY HIGH PRESSURE RIDGE WILL CONTINUE TO DOMINATE THE REGION TONIGHT. LIGHT WINDS AND A FEW FAIR WEATHER CUMULUS CLOUDS ARE ALL THAT IS EXPECTED FOR THIS EVENING. ONLY LIMITED PATCHY FOG MATERIALIZED LAST NIGHT...AND WITH SLIGHTLY DRIER CONDITIONS EXPECTED TONIGHT...WILL LEAVE OUT PATCHY FOG TONIGHT ACROSS THE WESTERN VALLEYS. HIGH PRESSURE RIDGE WILL FLATTEN AS IT MOVES SOUTHEAST. THIS WILL CREATE A DECENT PRESSURE GRADIENT BETWEEN THE CO HIGH AND THE TROUGH ACROSS WESTERN CANADA. THE RESULT FOR THE COWBOY STATE WILL BE INCREASING WINDS...ESPECIALLY ACROSS THE WIND CORRIDOR FROM SOUTH PASS THROUGH NATRONA COUNTY...AND INTO SOUTHERN JOHNSON COUNTY. STRONG WINDS WILL ALSO OCCUR ACROSS NORTHWESTERN WYOMING...PARTICULARLY ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS. WITH A STRONG UP WIND MOUNTAIN TOP INVERSION...COMBINED WITH A STRENGTHENING JET...WINDS COULD REACH HIGH WIND CRITERIA ACROSS THE CODY FOOTHILLS AT TIMES SATURDAY AFTERNOON THROUGH SUNDAY EVENING. A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS HAZARD. ANOTHER CONCERN IS FOR ELEVATED FIRE WEATHER CONDITIONS...MAINLY ACROSS FIRE ZONES 280 AND 281...NATRONA AND JOHNSON COUNTY. LATEST ROCKY MOUNTAIN AREA FUEL STATUS HAS THESE TWO ZONES LISTED AS CRITICAL UNTIL GREEN UP. SOUTHWEST WINDS WILL INCREASE SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY...WITH WIND GUSTS UP TO 50 MPH...AND POSSIBLY AN ISOLATED 60 MPH. MIN RH FOR SATURDAY AND SUNDAY WILL DROP INTO THE LOW 20S ACROSS SOME AREAS. ALTHOUGH LOW...THESE RH WILL NOT WARRANT ANY WATCHES OR WARNINGS AT THIS TIME...HOWEVER THIS WEEKEND WILL NOT BE A GOOD WEEKEND FOR ANY SORT OF BURNING. DRY CONDITIONS ARE EXPECT TONIGHT THROUGH THE DAY SATURDAY. ONLY OTHER CONCERN IS HIGH TEMPS FOR SATURDAY. WIDESPREAD 60S ARE POSSIBLE FOR AREAS OF THE DIVIDE...MAIN CHALLENGE WILL BE IF ANY MID TO HIGH LEE ENHANCED CLOUDS RUIN THOSE CHANCES. CURRENT THINKING IS THESE CLOUDS WILL MOVE IN DURING THE MID TO LATE AFTERNOON HOURS...SO ONLY SLIGHT ADJUSTMENT WERE NEEDED TO ACCOUNT FOR THIS CLOUD DEVELOPMENT. .MEDIUM TERM...SATURDAY NIGHT THROUGH MONDAY NIGHT DRAMATIC DIFFERENCES BETWEEN THE NAM AND MOST OF THE OTHER GUIDANCE TODAY. THE NAM SAGS OUR MOISTURE PLUME SWD SUNDAY NIGHT AND MONDAY OVERRUNNING THE COLD FRONT THAT DROPS SWD EAST OF THE DIVIDE RESULTING IN A COLD...WET DAY EAST OF THE DIVIDE ON MONDAY WITH MODERATE QPF OF .25 TO .50 FORECAST ACROSS THE LOWER ELEVATIONS AND 1 TO 1.5 INCHES IN THE NW MTNS SUNDAY AND SUNDAY NIGHT.IN FACT...THE NAM WOULD INDICATE A WINTER STORM POSSIBILITY FOR THE CODY FOOTHILLS AND MAYBE EVEN BUFFALO IN A NICE OVERRUNNING SITUATION. THE GFS/GEM AND ECMWF KEEP THE PLUME GENERALLY ALONG THE NWRN...NRN BORDER WITH THE GEM AND ECMWF THE FURTHEST NORTH. IN FACT THE ECMWF DOES NOT EVEN HAVE QPF IN THE NW SUNDAY OR SUNDAY NIGHT. GENERAL FEELING THE LAST SEVERAL DAYS IS THAT WITH THE HIGH HEIGHTS AND SHORTWAVE RIDGING ALOFT OVER WYO COUNTRY THAT THE PLUME WILL BE SHUNTED NEAR OR JUST NORTH OF MOST OF THE AREA. THE COLD FRONT WILL STILL DROP SWD EAST OF THE DIVIDE BUT WITH LITTLE UPPER SUPPORT EXCEPT POTENTIALLY IN THE NRN BORDER AREAS...ESPECIALLY JOHNSON COUNTY. SO BOTTOM LINE...WILL KEEP HIGH POPS IN THE NW SUNDAY AFTERNOON THROUGH SUNDAY NIGHT WITH A CHANCE SPREADING ACROSS THE FAR NORTH LATE SUNDAY NIGHT AND MONDAY. WILL LEAVE IN SLIGHT CHANCES FURTHER SOUTH IN THE BIGHORN BASIN AND NATRONA COUNTY MONDAY INTO MONDAY EVENING. AHEAD OF THIS SYSTEM...IT WILL BE WARM AND BREEZY TO WINDY WITH POTENTIAL FOR HIGH WINDS IN THE CODY FOOTHILLS AND WIND CORRIDOR. THE MOUNTAIN WAVE POTENTIAL EXISTS IN THE CODY FOOTHILLS BEGINNING JUST BEFORE THIS PERIOD AND CONTINUES INTO SATURDAY EVENING WITH SOME POTENTIAL CONTINUING INTO SUNDAY AS THE COLD FRONT APPROACHES AND THEN MOVES EAST ACROSS THE AREA SUNDAY EVENING. RISK OF HIGH WINDS SEEM TO EXIST FROM 18Z SATURDAY THROUGH ABOUT 03Z SUNDAY BEFORE FLOW TURNS N-NW AND WINDS DECREASE AS NLY COLD FRONT APPROACHES AND MOVES SWD. NAM12 WAS SHOWING A NEAR MTN TOP INVERSION AFTER 18Z SAT WHICH OCCURS OFF AND ON INTO SUNDAY. RFQ OF THE JET MAY ALSO COME INTO PLAY SATURDAY NIGHT. ENOUGH CONFIDENCE TO ISSUE THE HIGH WIND WATCH AND LET LATER SHIFTS FINE TUNE THE TIME FRAME AND AMOUNT OF RISK. THE WIND CORRIDOR WILL BE QUITE WINDY ALSO BUT RIGHT NOW WE'RE THINKING THE HIGH WIND POTENTIAL WILL BE LIMITED TO THE WINDIEST SPOTS LIKE FALES ROCK...CAMP CREEK AND OUTER DRIVE AREA IN CASPER WHERE WINDS SAT INTO SUN COULD GUST 60 TO 65 MPH. MOST AREAS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS OF 40 TO 50 MPH. TEMPERATURES WILL BE QUITE WARM SUNDAY WITH H7 TEMPS EXPECTED TO SOAR INTO THE +4C RANGE OR HIGHER. CLOUD COVER WILL PLAY SOME ROLE BUT WITH MORE MIXING...IE WIND AROUND...CLOUD COVER WILL LIKELY NOT HURT AS MUCH AS IT COULD. MONDAY'S HIGHS WILL BE TRICKY WITH THE SHALLOW FRONT. GFS IS IN THE UPPER 60S IN THE CENTRAL ZONES WITH 50S NORTH. NOT GOING THAT WARM DOWN SOUTH FOR SURE BUT 50S FOR NOW STILL LOOKS GOOD SO LITTLE CHANGE. .LONG TERM...TUESDAY THROUGH FRIDAY... ON TUESDAY...A WEAKENING NORTHERN STREAM SHORTWAVE MOVING EAST FROM IDAHO WILL PRODUCE AN INCREASING CHANCE OF RAIN AND SNOW SHOWERS IN THE FAR WEST AS THE FLOW BEGINS TO ARCH OFF THE PACIFIC. OTHERWISE...THE MAIN ENERGY IN THE FLOW WILL SPLIT RESULTING IN DRY WEATHER ELSEWHERE ALONG WITH GRADUALLY WARMING TEMPERATURES TUESDAY. WITH THE WNW FLOW CONTINUING TO BRING IN PACIFIC MOISTURE...WILL KEEP CHC POPS IN THE FAR WEST FOR TUE NIGHT AND WED. ELSEWHERE EXPECT DRY CONDITIONS. FOR WED NT/THU...THE EURO CONTINUES TO FLIP FLOP AND INSTEAD OF BRINGING A COUPLE OF CLOSED LOWS SOUTHEAST ACROSS THE DAKOTAS LIKE IN THE LAST RUN...IT AGAIN LOOKS MORE LIKE THE GFS IN BRINGING A FAIRLY ROBUST SHORTWAVE SOUTHEAST ACROSS WY WED NT AND THU AND COMES IN TWO PIECES. THE GFS SIMPLY TRACKS ONE STRONG SHORTWAVE SOUTHEAST ACROSS WY THU. AM SIDING WITH THE GFS SO INCREASED POPS EAST OF THE DIVIDE BY 10 PERCENT FOR THU. GFS SHOWS ISENTROPIC LIFT EAST OF THE DIVIDE...ESP JOHNSON COUNTY LATE WED NT/THU MORNING. TEMPS CONTINUE TO WARM WED...THEN COOL DOWN THU IN RESPONSE TO THURSDAYS WEATHER SYSTEM. DRYING AND WARMING EXPECTED FOR FRIDAY AHEAD OF A BACKDOOR COLD FRONT FRIDAY NIGHT. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES INCREASING MID/HIGH CLOUDINESS SATURDAY...WITH CONSIDERABLE MID CLOUDINESS SATURDAY NIGHT. WINDY TO VERY WINDY WEST TO SOUTHWEST WIND WILL DEVELOP BY MIDDAY SATURDAY...AND LAST THROUGH THE FORECAST PERIOD IN THE WIND CORRIDOR FROM SOUTH PASS TO CASPER...AS WELL AS THE LEE SIDE OF MOUNTAIN RANGES AND ADJACENT FOOTHILLS. ALSO...LLWS WILL BE PRESENT AT TIMES IN THE FOOTHILLS...PRIMARILY IMPACTING THE COD TERMINAL. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES CONSIDERABLE HIGH CLOUDINESS TODAY...WITH INCREASING CLOUDINESS IN THE 012-180 KFT MSL SATURDAY AFTERNOON/EVENING...AND LASTING THROUGH THE NIGHT. MOUNTAIN TOPS WILL BECOME OBSCURED AFTER 00Z SUNDAY. BREEZY WESTERLY WIND SATURDAY AFTERNOON/EARLY EVENING OVER THE SOUTH...AND A BREEZY SOUTH WINDS ACROSS JACKSON HOLE. TURBULENCE OVER MOUNTAINS WILL ALSO BE INCREASING SATURDAY. && .FIRE WEATHER... FIRE DANGER LOW TONIGHT WITH WINDS AND MINIMUM RH VALUES REMAINING ABOVE CRITICAL LEVELS. SATURDAY...JUST AHEAD OF THE NEXT WEATHER MAKER...TEMPERATURES AND WINDS WILL INCREASE FOR MOST LOCATIONS WITH THE BEST WINDY/DRY AREAS ACROSS THE NORTHERN BIGHORN BASIN AND CODY FOOTHILLS...WHERE DRY GRASSY AREAS WILL SEE SOME ENHANCED FIRE DANGER. THE REGION BETWEEN SOUTH PASS...EAST AND ACROSS MOST OF NATRONA AND SOUTHERN JOHNSON COUNTY...WILL SEE A DRAMATIC INCREASE IN WINDS BY SATURDAY AFTERNOON...AND CONTINUING THROUGH SUNDAY. THESE WINDS...COMBINED WITH RH VALUES IN THE 20S...WILL ALSO BRING ENHANCED FIRE CONCERNS...MAINLY ACROSS NATRONA AND SOUTHERN JOHNSON COUNTY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING WYZ003. && SHORT TERM...ANGLIN MEDIUM TERM...SKRBAC LONG TERM...LIPSON AVIATION...WM FIRE WEATHER...ANGLIN
Hazardous weather outlook, Mar 13, 2:02 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 202 PM MDT FRI MAR 13 2015 WYZ001>020-022>030-141200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 202 PM MDT FRI MAR 13 2015 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AFTERNOON THROUGH SUNDAY EVENING...VERY STRONG WINDS POSSIBLE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WINDS MAY REACH HIGH WIND CRITERIA ACROSS THE CODY FOOTHILLS WITH WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. IT WILL ALSO BE QUITE WINDY THIS WEEKEND ACROSS THE SOUTHERN WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER. LOCALIZED AREAS LIKE OUTER DRIVE IN CASPER MAY SEE GUSTS AS HIGH AS 60 MPH. SUNDAY AND MONDAY...CHANCE OF SNOW NORTHWEST MOUNTAINS AND THE BIGHORN MOUNTAINS. A CHANCE OF RAIN OR SNOW FOR THE LOWER ELEVATIONS OF THE NORTH SUNDAY NIGHT AND MONDAY. WEDNESDAY NIGHT AND THURSDAY...A CHANCE OF SNOW FOR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Mar 14, 12:07 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1207 AM MDT SAT MAR 14 2015 WYZ019-020-022-142200- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- 1207 AM MDT SAT MAR 14 2015 BREEZY TO WINDY CONDITIONS EXPECTED TODAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS THE WIND CORRIDOR FROM SOUTH PASS... THROUGH NATRONA COUNTY...INCLUDING CASPER. A FEW ISOLATED LOCATIONS...PARTICULARLY OUTER DRIVE...COULD SEE BRIEF WINDS GUSTS UP TO 60 MPH. HIGH PROFILE VEHICLES AND LIGHT TRAILERS SHOULD TAKE CAUTION WHEN TRAVELING. IN ADDITION...WARMING TEMPERATURES AND LOWER HUMIDITIES WILL COMBINE WITH THESE STRONG WINDS...CREATING ELEVATED FIRE DANGER TODAY...PARTICULARLY IN DRY GRASSY AREAS. THOSE PLANNING ON BURNING SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND CONDITIONS...OR CONSIDER DELAYING OPERATIONS. WYZ009-011-142200- BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY- 1207 AM MDT SAT MAR 14 2015 BREEZY TO WINDY CONDITIONS EXPECTED TODAY. SOUTHWEST WINDS WITH GUSTS OF 35 TO 45 MPH...WILL BE POSSIBLE ACROSS SOUTHERN JOHNSON COUNTY AND THE EASTERN SLOPES OF THE BIGHORN MOUNTAINS. HIGH PROFILE VEHICLES AND LIGHT TRAILERS SHOULD TAKE CAUTION WHEN TRAVELING. IN ADDITION... WARMING TEMPERATURES AND LOWER HUMIDITIES WHEN COMBINED WITH STRONG WINDS...WILL CREATE ELEVATED FIRE DANGER TODAY. THOSE PLANNING ON BURNING SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND CONDITIONS...OR CONSIDER DELAYING OPERATIONS. JB/ANGLIN
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.